Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Messy Bathroom Breaks
Jun 2, 2006

ive been on hiv meds for about 1 month, one thing ive started to notice is that whenever i use the bathroom it smells alot more and its much messier to when wiping than before i started. i currently take virramune and truvada. i dont have any side effects at all besides this bathroom dilemna. is this temporary??

Response from Dr. Henry

Gatrointestinal problems are quite common when starting a variety of HIV regimens. The tenofovir in your Truvada can cause some persistent loose stools/gas in a small minority of patients. That problem often but now always will resolve with time. Sometimes some symptomatic intervention (anti-gas drugs, fiber tablets, calcium supplements, anti-loose stool meds) might help individual patients. Sometimes I would switch to a different medication on a trial basis to see if a persistent annoying problem can be improved. Your HIV specialist is the best person to evaluate your options. KH



Previous
Vitamins with RNA and DNA supplements.
Next
Can scalp hair loss be related the lipoatrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement